Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 10, 2020, 4:13 AM MDT for 13 counties in Idaho. It took effect at Apr 11, 2020, 2:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2020, 4:13 AM MDT (10:13 UTC)
- In effect from
- Apr 11, 2020, 2:00 PM MDT
- Expired
- Apr 11, 2020, 10:03 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS75 KPIH 101013 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 413 AM MDT Fri Apr 10 2020 IDZ051-052-054>057-102200- /O.NEW.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain- Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 413 AM MDT Fri Apr 10 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 1 AM MDT SUNDAY... * WHAT...Southwest to West shifting Northwest to North Winds at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The Lower Snake River Plain, Raft River Region, South Highlands and Arco Desert. * WHEN...From 2 PM Saturday to 1 AM MDT Sunday with peak conditions expected during the late afternoon. * IMPACTS...Blowing Dust is likely in areas where dirt and dust can easily be disturbed. Unsecured objects can easily be strewn about and tree limbs could be blown down. * ADDITIONAL DETAILS...Those who recreate on American Falls Reservoir will experience choppy waters due to gusts upwards of 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. If you encounter dense blowing dust or approach it along the roadway, do not drive through these conditions. Secure loose outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
4 follow-up statements
036 WWUS75 KPIH 102012 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 212 PM MDT Fri Apr 10 2020 IDZ053-111300- /O.EXA.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/ Upper Snake River Plain- Including the cities of Idaho Falls, Rexburg, and St. Anthony 212 PM MDT Fri Apr 10 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 1 AM MDT SUNDAY... * WHAT...Southwest to West shifting Northwest to North Winds at 25 to 35 mph with gusts up to 40 mph expected. * WHERE...The Upper Snake River Plain. * WHEN...From 2 PM Saturday to 1 AM MDT Sunday with peak conditions expected during the late afternoon. * IMPACTS...Blowing Dust is likely in areas where dirt and dust can easily be disturbed. Unsecured objects can easily be strewn about and tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-052-054>057-111300- /O.CON.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain- Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 212 PM MDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 1 AM MDT SUNDAY... * WHAT...Southwest to West shifting Northwest to North Winds at 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The Lower Snake River Plain, Raft River Region, South Highlands and Arco Desert. * WHEN...From 2 PM Saturday to 1 AM MDT Sunday with peak conditions expected during the late afternoon. * IMPACTS...Blowing Dust is likely in areas where dirt and dust can easily be disturbed. Unsecured objects can easily be strewn about and tree limbs could be blown down. * ADDITIONAL DETAILS...Those who recreate on American Falls Reservoir will experience choppy waters due to gusts upwards of 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. If you encounter dense blowing dust or approach it along the roadway, do not drive through these conditions. Secure loose outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
689 WWUS75 KPIH 111107 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 507 AM MDT Sat Apr 11 2020 IDZ052-053-112100- /O.EXT.KPIH.WI.Y.0008.200411T2000Z-200412T0600Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 507 AM MDT Sat Apr 11 2020 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...West to Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Upper Snake River Plain and Arco Desert. * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect blowing dust to reduce visibility on roadways at times this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-054>057-112100- /O.CON.KPIH.WI.Y.0008.200411T2000Z-200412T0700Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 507 AM MDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected shifting to the North after sunset. * WHERE...The Lower Snake Plain, Raft River Region and South Highlands. * WHEN...From 2 PM this afternoon to 1 AM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust on roadways may reduce visibility at times and very choppy waters expected on American Falls Reservoir with gusts of 40 to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
320 WWUS75 KPIH 112004 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 204 PM MDT Sat Apr 11 2020 IDZ051-054>057-120700- /O.CON.KPIH.WI.Y.0008.000000T0000Z-200412T0700Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 204 PM MDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected shifting to the North after sunset. * WHERE...The Lower Snake Plain, Raft River Region and South Highlands. * WHEN...From 2 PM this afternoon to 1 AM MDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust on roadways may reduce visibility at times and very choppy waters expected on American Falls Reservoir with gusts of 40 to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-120600- /O.CON.KPIH.WI.Y.0008.000000T0000Z-200412T0600Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 204 PM MDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West to Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Upper Snake River Plain and Arco Desert. * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect blowing dust to reduce visibility on roadways at times this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
801 WWUS75 KPIH 120403 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1003 PM MDT Sat Apr 11 2020 IDZ051-054>057-120515- /O.CAN.KPIH.WI.Y.0008.000000T0000Z-200412T0700Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 1003 PM MDT Sat Apr 11 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels and thus the Wind Advisory has been cancelled for the remainder of the evening. $$ IDZ052-053-120515- /O.CAN.KPIH.WI.Y.0008.000000T0000Z-200412T0600Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 1003 PM MDT Sat Apr 11 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels and thus the Wind Advisory has been cancelled for the remainder of the evening. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 9, 1:46 PM MDT, 14 hours 27 minutes earlier.
Area forecast discussion, Apr 9, 1:46 PM MDT, 14 hours 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 146 PM MDT Thu Apr 9 2020 .SHORT TERM...Tonight through Saturday. Ridging continues to extend into the PAC NW from the East Pacific waters while a cutoff low slowly migrates across southern NV. Moisture from the cutoff low should remain in Utah tonight. Ridging will begin to shift southward tomorrow as an upper trough drives in from the northwest. The trough and associated cold front will push into the area late Friday night. A few rainshowers may develop ahead of the front as early as Friday afternoon, mainly from Palisades up to the Island Park area. By Saturday, showers will become more widespread in the vicinity of the front, and afternoon thunderstorms will be possible over the Eastern Highlands. Winds are expected to gust to around 40 to 50 mph across the Magic Valley, Lower Snake River Plain, and the South Central Highlands Saturday afternoon and evening. Winds could be strong enough to cause blowing dust across these areas. We'll evaluate the next couple model runs to determine how to handle any relevant watches or warnings. Hinsberger .LONG TERM...Saturday night through next Thursday. Sunday will be sharply colder across eastern Idaho, on the order of 15 to 20 degrees, with gusty north winds to start the day. Winds in the 20-30 mph range are possible in spots around daybreak but should gradually subside a bit as the day progresses. Some isolated to scattered snow showers will be possible Sunday especially over the eastern Highlands. A slow warming trend will begin to start the upcoming work week but it will take a few days for temps to get back closer to climatological norms as NW flow aloft will keep the temperature increase a gradual one. Some isolated mountain snow showers will remain possible with this pattern through midweek with partly cloudy skies expected across much of the area. McKaughan && .AVIATION... VFR conditions expected through the period with mainly clear skies. Winds may get a bit gusty for the remainder of the afternoon across the Snake Plain and Magic Valley. Winds overnight will shift from NE to more southerly and begin to increase in strength as we move into Friday. Some fog will be possible tonight in and around DIJ but confidence isn't overly high. McKaughan && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.